Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 8, 2000, 3:07 PM EDT for Broome County, Chenango County, New York. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 8, 2000, 3:07 PM EDT (19:07 UTC)
- Expired
- Apr 8, 2000, 4:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Broome County, NY, Chenango County, NY
The radar
The Binghamton radar (KBGM), 6 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 3:15 PM EDT | Thunderstorm Wind 50 E | Binghamton, NY | Billboard blown down into a car. |
| Apr 8, 3:17 PM EDT | Thunderstorm Wind 50 E | Endwell, NY | Power lines down on Watson boulevard. |
| Apr 8, 3:17 PM EDT | Thunderstorm Wind 50 E | Windsor, NY | Trees and powerlines down on Blatchley road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 081908 SVRBGM NYC007-017-082000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EDT SAT APR 8 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK. CENTRAL BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 400 PM EDT. * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF ENDICOTT...OR ABOUT OVER UNION CENTER...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSON CITY AROUND 315 PM EDT. PORT DICKINSON AROUND 320 PM EDT. CHENANGO BRIDGE...PORT CRANE AROUND 325 PM EDT. SANITARIA SPGS AROUND 330 PM EDT. BELDEN AROUND 340 PM EDT. HARPURSVILLE AROUND 345 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4225 7610 4205 7613 4208 7545 4239+ 7544
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:00 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 8, 3:00 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT SAT APR 8 2000 RADAR ECHOES BECOMING MORE INTERESTING AS THEY APPROACH THE SUSQ REGION. MODELS IN GOOD AGREEMENT WITH CURRENT SYSTEM. WILL CONTINUE WITH AND EXPAND FLOOD WATCH ACROSS THE REST OF NE PA AND IN SULLIVAN COUNTY AND CONTINUE ALL AREAS INTO SUNDAY MORNING. WINTER WEATHER ADVISORIES TONIGHT AND SUNDAY MORNING WRN MOHAWK VALLEY SOUTH TO NRN TIER OF PA AND EAST TO CATSKILLS. FOR PRECIP TRANSITION TO SN WENT MORE WITH LOW LEVEL THCK PROG THAN T850. THIS SEEMS TO BE VERIFYING WELL ATTM AND DOES BETTER IN THE SPRIING SEASON. WILL CHANGE WRN ZONES TO SN LATE EVENING/CNTRL ZONES AROUND MIDNIGHT AND FAR SE WELL AFTER MIDNIGHT. ALL MODELS INDICATE MOST QPF ACROSS CATSKILLS IN DEFORMATION ZONES. WITH T850 AROUND -9C SUNDAY AFTERNOON DONT EXPECT MUCH LAKE PRECIP BUT STRATO CU DECK ACROSS MUCH OF FA THROUGH SUNDAY AFTER STEADY PRECIP TAPERS OFF MID MORNING THROUGH MIDDAY. WITH STRONG 850 FLW WILL ADD WINDY IN ALL ZONES. SUNDAY NIGHT...MOISTURE MOVE ACROSS FA FROM WEAK CLIPPER TYPE SYSTEM. WITH LITTLE FORCING WENT MC IN MOST ZONES WITH FLURRIES. MONDAY WARM FRONTAL BOUNDARY REMAINS WELL SOUTH OF REGION. PS IN ALL ZONES WITH MODERATING TEMPS. .BGM...FLOOD WATCH TONIGHT AND SUNDAY MORNING NYZ025-044>046-055>057-062-PAZ038>040-043-044-047-048. WINTER WEATHER ADVISORY TONIGHT AND SUNDAY MORNING...WRN MOHAWK VALLEY/SUSQU REGION/NORTHERN TIER PA/CATSKILLS/POCONOS. RRM
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.